Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 150, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 23, 2014, 1:04 PM CDT for 6 counties in Oklahoma; Benton County, Arkansas. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2014, 1:04 PM CDT (18:04 UTC)
- Expired
- Jul 23, 2014, 1:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 1:13 PM CDT | TSTM WND DMG | 5 E Grove, OK | LARGE TREES DOWN... WIND ESTIMATED TO 70 MPH. |
| Jul 23, 1:40 PM CDT | TSTM WND DMG | 4 E Kansas, OK | TREE DAMAGE 1 MILE NORTH OF TWISTERS GAS STATION ON U.S. HIGHWAY 412. |
| Jul 23, 1:54 PM CDT | HAIL 1 | 1 Nw Peggs, OK | MPING REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3863 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
270
WUUS54 KTSA 231804
SVRTSA
ARC007-OKC001-021-035-041-097-115-231845-
/O.NEW.KTSA.SV.W.0150.140723T1804Z-140723T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BENTON COUNTY IN NORTHWEST ARKANSAS...
NORTHWESTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA...
NORTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA...
DELAWARE COUNTY IN NORTHEAST OKLAHOMA...
EASTERN MAYES COUNTY IN NORTHEAST OKLAHOMA...
EASTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 145 PM CDT
* AT 102 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF QUAPAW TO BERNICE TO PENSACOLA...AND
MOVING SOUTH AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...STRANG...PEORIA...
WYANDOTTE...ZENA...SPAVINAW STATE PARK...SPAVINAW...CHLOETA...HONEY
CREEK STATE PARK...GROVE...SALINA...JAY...ROSE...TIFF CITY...
LEACH...LAKE EUCHA STATE PARK...TWIN OAKS...PEGGS...KANSAS...
OAKS...SCRAPER...COLCORD...SULPHUR SPRINGS...MAYSVILLE...NATURAL
FALLS STATE PARK AND CHEROKEE CITY.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 323 AND 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3696 9460 3651 9461 3650 9444 3648 9442
3604 9473 3594 9509 3650 9520 3664 9490
3701 9463
TIME...MOT...LOC 1804Z 350DEG 43KT 3692 9469 3654 9487
3642 9516
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:59 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 23, 9:59 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
959 AM CDT WED JUL 23 2014
...UPDATE...
.DISCUSSION...
MAIN FORECAST ISSUE THIS MORNING IS POSSIBLE CONVECTION SPREADING
SOUTH INTO NORTHERN PORTIONS OF THE FORECAST AREA FROM THE
WEAKENING COMPLEX IN SOUTHEAST KANSAS. INCREASED POPS ACROSS THE
NORTHEAST TO SLIGHT CHANCE. SHOULD THE COMPLEX HOLD
TOGETHER...THIS WILL AFFECT TEMPERATURES ACROSS THIS AREA...SO MAY
NEED TO ADJUST THE COVERAGE OF THE HEAT ADVISORY. ADDITIONAL
SCATTERED SHOWERS AND STORMS ARE ALSO EXPECTED OVER FAR EAST OK AND
WEST AR. SOME STORMS COULD BECOME SEVERE...WITH MAIN THREAT BEING
STRONG WINDS.
&&
.PREV DISCUSSION... /ISSUED 614 AM CDT WED JUL 23 2014/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD. SHOWERS AND THUNDERSTORMS MAY
DEVELOP LATER TODAY. HAVE REPRESENTED THIS POSSIBILITY WITH VCTS
AND PROB30 GROUPS IN THE AFFECTED TAFS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ060.
HEAT ADVISORY FROM 1 PM WEDNESDAY TO 8 PM WEDNESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ059-OKZ061-OKZ062-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
AR...HEAT ADVISORY FROM 1 PM WEDNESDAY TO 8 PM WEDNESDAY FOR ARZ019-
ARZ020-ARZ029.
&&
SHORT TERM...16Hazardous weather outlook, Jul 23, 12:10 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1210 PM CDT WED JUL 23 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1210 PM CDT WED JUL 23 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING IN NORTHEAST OKLAHOMA...AFTERNOON ELSEWHERE. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... A COMPLEX OF STORMS WILL MOVE ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS THROUGH EARLY THIS AFTERNOON AND CONTINUE TO INTENSIFY AS IT MOVES SOUTH INTO A VERY UNSTABLE AIRMASS. THESE STORMS WILL BE CAPABLE OF DAMAGING DOWNBURST WINDS UP TO 70 MPH. ADDITIONAL SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP NEAR A WEAK FRONTAL BOUNDARY MOVING THROUGH NORTHWEST ARKANSAS AND EAST CENTRAL AND SOUTHEAST OKLAHOMA. THESE STORMS WILL ALSO POSE A THREAT FOR DAMAGING WINDS. HEAT INDEX VALUES OF 100 TO 110 DEGREES WILL BE COMMON ACROSS MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS...WITH AFTERNOON THUNDERSTORMS EVENTUALLY BRINGING RELIEF FROM THE HEAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... HEAT AND HUMIDITY WILL CONTINUE TO KEEP AFTERNOON HEAT INDICES OVER 100 DEGREES ACROSS MUCH OF THE AREA....ESPECIALLY FRIDAY AND SATURDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY WITH CONSIDERABLY COOLER TEMPERATURES EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 23, 11:53 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1153 AM CDT WED JUL 23 2014
OKZ054>057-231800-
CRAIG OK-NOWATA OK-OSAGE OK-WASHINGTON OK-
1153 AM CDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CRAIG...NOWATA...NORTHEASTERN OSAGE AND WASHINGTON
AT 1154 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 29 MILES NORTHEAST OF SOUTH COFFEYVILLE TO 5 MILES
NORTHEAST OF HULAH...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...NOWATA...DELAWARE...
LENAPAH...WANN...HULAH...BARTLESVILLE...DEWEY...COPAN...HOLLOW...
SOUTH COFFEYVILLE AND WAH SHA SHE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9502 3660 9573 3660 9581 3655 9581
3654 9583 3698 9616 3701 9612
TIME...MOT...LOC 1654Z 312DEG 14KT 3736 9540 3698 9599Special weather statement, Jul 23, 12:34 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 PM CDT WED JUL 23 2014
OKZ058-231800-
OTTAWA OK-
1234 PM CDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
OTTAWA
AT 1234 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 20 MILES NORTH OF PICHER TO 4 MILES NORTHWEST OF
CARDIN TO 10 MILES WEST OF NARCISSA...MOVING SOUTH AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...MIAMI...
COMMERCE...AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...
PEORIA...QUAPAW...CARDIN...PICHER AND TWIN BRIDGES STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9461 3667 9474 3667 9499 3691 9500
3695 9500 3696 9502 3699 9503 3700 9483
3700 9462
TIME...MOT...LOC 1734Z 339DEG 31KT 3725 9473 3699 9490
3684 9510Special weather statement, Jul 23, 12:45 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT WED JUL 23 2014
OKZ057-062-063-231815-
CRAIG OK-DELAWARE OK-MAYES OK-
1245 PM CDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG...NORTHERN DELAWARE AND NORTHEASTERN MAYES
AT 1244 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF BERNICE STATE PARK TO 4 MILES WEST
OF VINITA...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JAY...CHLOETA...ZENA...CLEORA...
GROVE...BERNICE...VINITA...KETCHUM...SALINA...SPAVINAW...STRANG...
PENSACOLA...LANGLEY...DISNEY...SPAVINAW STATE PARK...BERNICE STATE
PARK...CHEROKEE STATE PARK...DISNEY LITTLE BLUE STATE PARK AND HONEY
CREEK STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.
INITIAL WIND GUSTS WILL ARRIVE AHEAD OF THE HEAVY RAIN.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3683 9500 3668 9500 3667 9478 3666 9473
3647 9461 3624 9515 3669 9523
TIME...MOT...LOC 1744Z 323DEG 33KT 3675 9492 3661 9521Special weather statement, Jul 23, 12:48 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT WED JUL 23 2014
OKZ058-063-231815-
DELAWARE OK-OTTAWA OK-
1248 PM CDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA
AT 1248 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF PEORIA TO 2 MILES NORTHWEST OF TWIN
BRIDGES STATE PARK TO AFTON...MOVING SOUTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...AFTON...
FAIRLAND...WYANDOTTE...OTTAWA...PEORIA AND TWIN BRIDGES STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.
INITIAL STRONG WINDS WILL ARRIVE AHEAD OF THE HEAVY RAIN.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3651 9463 3667 9473 3667 9500 3668 9500
3701 9473 3700 9462
TIME...MOT...LOC 1748Z 337DEG 36KT 3697 9468 3680 9478
3667 9495The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:53 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 67 min |
| Jul 23, 12:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 39 min |
| Jul 23, 12:34 PM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Jul 23, 12:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Wagoner | 48 min |
| Jul 23, 12:45 PM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Jul 23, 12:48 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| Jul 23, 1:30 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 45 min |
| Jul 23, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Rogers, Sequoyah, Wagoner | 45 min |
| Jul 23, 2:19 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 41 min |
| Jul 23, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 44 min |
| Jul 23, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 65 min |
| Jul 23, 4:29 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Jul 23, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pittsburg, Pushmataha | 55 min |
| Jul 23, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 40 min |
| Jul 23, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 17 min |
| Jul 23, 2:12 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 48 min |
| Jul 23, 3:34 PM CDT | Areal Flood Advisory | TSA | Franklin | 116 min |
| Jul 23, 4:00 PM CDT | Flash Flood Warning | TSA | Franklin | 5 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.